Percocet is an oxycodone-based opioid, which is primarily used for treating moderate soreness. Hence, like any other similar medication, it works by subduing your nervous system that sends the signal of pain.
If you do use it as per the doctor’s suggestion, then it will not be harmful to you at all. But, in the case of over-usage, it can affect your psychological mind massively. The following are a few of the issues, which you might experience in case of an overdose.
Frequent changes in mood
Mood changes are more common among women than men due to their hormonal behaviour. However, it might be prevalent among both men and women who are taking Percocet for a prolonged period.
As per the research of the National Institute of Drug Abuse, long-term usage of Percocet can cause damage to particular brain cells. It, in turn, makes you feel irritated all the time. Moreover, you might also get bothered, even with the simplest of annoyance.
Using Percocet for more than 90 days can also prevent your senses from subduing, even when you are tired. Thus, you will not be able to sleep at all, which, in turn, affects your overall well-being massively. For instance, your anxiety attacks will become much more frequent.
In addition, the overdose of the drug can also cause sleep apnea and interrupt your breathing while sleeping. This way, you will become much more depressed and experience frequent lightheadedness and dizziness as well.
The issue of hallucination usually varies from one individual to another. While being hallucinated, you might see colours or lights, which are not even available there at all. Moreover, you may also hear some non-existing voices that are calling your name.
In addition, it might also be possible to feel or smell a few things that are not even happening. For example, it might seem that something is crawling through your skin. However, hallucination is not one of the early-stage Percocet withdrawal symptoms.
Confusion and agitation
Over-usage of Percocet can entirely ensnare your senses. Therefore, in most cases, you might feel too confused about almost everything. For example, even if someone asks you a simple question, you might not be able to answer it.
In some cases, the over-excessiveness of confusion can also lead to agitation. If you are unable to understand something, you might get disturbed or anxious about it, which, in turn, may make you feel even more depressed.
Confusion can, sometimes, lead to critical issues. So, be sure to visit a doctor as soon as possible.
According to research, if you use an opioid, i.e., Percocet, for over three months, then it can increase your overall risk of depression significantly. It usually occurs due to the resetting of your brain’s natural working procedure.
In addition to depression, you might also feel a little bit more nervous than usual. This behaviour will be more prominent when you ate talking to someone or going for an interview. Aside from these, the overdose of the drug can also cause severe anxiety.
Paranoia usually refers to a form of thought, which is related to perceived persecution, threat, and conspiracy. In this aspect, you might experience extreme fear and anxiety due to the alterations Percocet has made to your brain.
In addition, your emotions and thoughts, especially towards someone, will be changed as well. In most cases, paranoia can be quite dangerous and life-threatening. It can bring suicidal thoughts into your life. So, be sure to treat it as soon as possible.
Memory loss is probably one of the most prominent side effects of Percocet. However, unlike the other symptoms, it is usually caused when the drug starts permanently affecting your brain. In addition, you might experience the same when you are trying to withdraw yourself from it.
The phases of memory loss, in the case of Percocet withdrawal, can be quite different. For example, in the earliest stage of the same, you can promptly remember the forgotten topics. However, during the later months, you might have a hard time remembering anything at all.
In the last stage of the same, you will not be able to keep anything in your mind at all. The issue of confusion and memory loss usually occurs together during the withdrawal procedure.
According to a report, around 3.3 million people in the world are currently abusing painkiller drugs. The same research module has also suggested that the total number of people that opiate has killed is around 47,000 (2017). Thus, in essence, it will be better for you if you can stay away from the pain-relief drugs as much as possible. Instead, you can try some other methods to relieve your discomfort. Nevertheless, if you have no other choice but to take the medication, then be sure to follow your doctor’s suggestion as much as possible.
Tommy Williamson did his degree in psychology at the University of Edinburgh. He has an ongoing interest in mental health and well-being.
Disclaimer: Psychreg is mainly for information purposes only. Materials on this website are not intended to be a substitute for professional advice, diagnosis, medical treatment, or therapy. Never disregard professional psychological or medical advice nor delay in seeking professional advice or treatment because of something you have read on this website. Read our full disclaimer here.